Vol. 56, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On boundary functionals and operators with finite-dimensional null spaces

Franklin Takashi Iha

Vol. 56 (1975), No. 2, 517–524
Abstract

Let L be a closed operator on a Hilbert space defined on a linear manifold 𝒟 of t with the property that L has a continuous right inverse T and that the dimension of the null space of L is finite. A boundary functional η for L is defined to be a linear functional η on 𝒟 such that ηT is continuous. The boundary-value problems for ordinary differential equations are generalized to the operator L with the boundary conditions defined by a set of boundary functionals. It is shown, in particular, that if K is a continuous right inverse of L, then there exist n linearly independent boundary functionals, η1,n, where n is the dimension of the null space of L, such that the range of K is precisely the linear manifold {u𝜖𝒟|ηI(u) = 0,j = 1,2,,n}.

Mathematical Subject Classification 2000
Primary: 47A05
Secondary: 34B25
Milestones
Received: 28 November 1973
Published: 1 February 1975
Authors
Franklin Takashi Iha